T Nation

Steroids: All Pain, No Gain ?


#1

Hi guys,

I would like to have your advice on the following :
back in mid-october I tried Dianabol (3 x 10mg ED, along with 10mg of Nolvadex ED) for a couple of days.
I had to stop it after 3 days because of pain in the right hip area (approx. 3 inches below and to the right of the navel). This area was swelled.
Upon cessation of use, the pain subsided very slowly: two months after I was still experiencing a light discomfort 1 or 2 hours after each meal. This discomfort seemed to be more pronounced when I'm under stress (at work typically) and in the morning.

Being an eager bastard :confused: and having waited months before receiving my gear, I then tried Testosterone Enanthate in mid-december in the hope of doing this cycle: http://www.T-Nation.com/readTopic.do?id=792786
I did a 500mg injection on the 16th of December, along with the taking of 1 mg of Arimidex EOD.
Almost immediately, the pain disappeared and I was feeling so well I did the next 500mg injection on the 18th to complete the frontloading.
But then 2 or 3 days later, the pain came again, although nowhere near the intensity of the time
with the Dianabol, and without visible swelling.
So I stopped the cycle, and finished it with 1mg of Arimidex EOD for 2 weeks, and then
20mg of Nolvadex the 2nd of January, 40 mg of Nolvadex the 3rd and 4th of January, and 10mg of
Nolvadex from the 9th to the 17th of January.
(The taking of 40mg of Nolvadex provoked so much side-effects (panic attacks) I stopped it for 4 days,
to let my blood levels normalize.)

We're now in February, I still feels some pain after each meal, and I still don't know
what happened. My GP thinks it's an inflammation of the colon (I had lab work done to be sure
I had no blood in my feces (that could have been the symptoms of an ulcer).)
He gave me Bedelix (an anti-acidic plaster-like substance) to drink before each meal for a month, and that seemed to decrease the pain somehow, but not suppress it.

So what can I do (I still have Arimidex, Nolvadex and Clomid on hand if necessary) ?
What did I do wrong ? Am I "allergic" to Dianabol and Testosterone, or perhaps to all
anabolics ? Back in the pro-hormone days, I tried Nordiol and even if I gained nothing but water-weight of it,
at least side-effects were minimal and temporary...

All thoughts, critics, similar horror stories... are appreciated.


#2

Have you bounced this off a Medical Professional, and/or had this checked out?

I myself have NOT experienced anything like that...thus far.

-sM


#3

Yep, my family doctor verified my abdominal pains were not the symptoms of something serious. It's in the part of my post beginning with "My GP thinks..."
GP is the english for general practitioner or family doctor, right ? I hope my English is good enough :slightly_smiling:

Anyway the problem is he's not really proficient with anything related to anabolics to put it mildly... I was counting on the collective experience of the T-Nationers :slightly_smiling:


#4

This post was flagged by the community and is temporarily hidden.


#5

Ever heard of diverticulitis?

Pathophysiology: Diverticulosis is defined as the condition of having diverticula. Diverticulitis is defined as an inflammation of one or more diverticula. Diverticula are small mucosal pockets in the wall of the colon that conceivably fill with stagnant fecal material or undigested food particles. Obstruction of the neck of the diverticulum may result in the distention of the diverticulum secondary to mucus secretion and overgrowth of normal colonic bacteria.

The thin-walled diverticulum, consisting solely of mucosa, is susceptible to vascular compromise and, therefore, is at risk for microperforation or macroperforation. Infection subsequently may extend through the wall of the colon into the peridiverticular tissue and cause peridiverticulitis. Inflammation is frequently mild, and the pericolic fat and mesentery can wall-off a small perforation. However, the walled-off infection can progress to localized abscess formation. Less commonly, rupture of the abscess may occur with generalized peritonitis.

If adjacent organs are involved, fistulae can develop. The most common is a colovesicular fistula (colon to urinary bladder). This is observed almost exclusively in men and in women following hysterectomy, probably because of the interposition of the uterus between the sigmoid colon and the urinary bladder. Colovaginal and colocutaneous fistulae are much less common.

Recurrent attacks of diverticulitis can result in the formation of scar tissue, leading to narrowing and obstruction of the colonic lumen. Diverticulitis can occur anywhere in the gastrointestinal tract but is most commonly observed in the colon. Small bowel diverticulitis is far less common than colonic diverticulitis. Asymptomatic diverticulosis is a common condition, but few patients with diverticula develop symptomatic diverticulitis. While diverticulitis is generally considered a disease of the elderly population, as many as 20% of patients with diverticulitis are younger than 50 years. Diverticulitis may be a more severe illness when observed in younger patients; however, some controversy exists about this, and the apparent increased severity may be an artifact of delayed diagnosis.

Physical:

Because diverticula and, hence, diverticulitis can develop anywhere in the gastrointestinal tract, symptoms may mimic multiple conditions.
Diverticulitis in the transverse colon may mimic peptic ulcer disease, pancreatitis, or cholecystitis.
Diverticulitis in the right colon may be confused with acute appendicitis.
With disease progression, localized abscess and phlegmonous formation may occur. Systemic signs of infection, such as fever and leukocytosis, become more pronounced.
Localized peritonitis may lead to direct and rebound tenderness over the involved area. On physical examination, rebound tenderness is generally most pronounced in the left lower abdominal quadrant. The abdomen may become distended and tympanic to percussion. Bowel sounds may become diminished or absent. Sometimes, a mass may be felt at the site of the inflammation. This may be apparent not only on abdominal palpation but also on pelvic or rectal examination.
Elderly patients and those taking corticosteroids may have unremarkable findings on physical examination, even in the presence of severe diverticulitis. Such patients must be approached with a high index of suspicion, in order to avoid a significant delay in arriving at the correct diagnosis.
Hematochezia, or bright red blood per rectum, is not a symptom of diverticulitis, although occult blood in the stool is present in approximately 25% of patients with diverticulitis. When hematochezia is noted, other causes (eg, hemorrhoids, neoplastic disease, colitis, vascular ectasias, arterial bleeding from diverticulosis) should be considered.
If a colovesicular fistula is present, urinary tract symptoms, including dysuria, urgency, pneumaturia, fecaluria, and recurrent urinary tract infections, may be prominent. Patients with colovaginal fistulas may present with a purulent vaginal discharge.
Leg pain, possibly associated with thigh abscess, and leg emphysema secondary to retroperitoneal perforation from diverticulitis have been reported.

Causes:

The etiology of diverticulitis remains unclear, but a low-fiber diet is considered a predisposing factor. Diets that are low in fiber lead to low-bulk stool, which, in turn, causes an increase in segmentation of the colon during propulsion. Intraluminal pressure is increased, and diverticula are created. Diets that are high in fat and beef content are thought by some to cause increased intraluminal pressure.
Aging causes changes in collagen structure that may lead to a weakening of the colonic wall.
Colonic motility disorders, ingestion of corticosteroids, and ingestion of nonsteroidal anti-inflammatory drugs may be predisposing factors.
Genetics is also believed to play a role, as evidenced by the fact that Asian people tend to have a predominance of right-sided diverticula, while Western people tend to have left-sided disease.


#6

yep lately I learned quite a bit about all the nice diseases one's digestive system can have...
I'm not too worried because my GP didn't find any serious condition, and the symptoms decrease slowly... I will go back see him if necessary.

Thanks anyway bushy


#7

I know you PM'ed me about this thread...I have to be honest, I don't like really answering questions like this when someone is already under the care of a GP...but my thoughts are that it's highly unlikely that your issues are related to steroids.

I would bet they just manifested themselves (coincidentally) when you were on that cycle.

That being said, it could be anything, man...

Sorry.


#8

Awww... thanks Anthony, I will be extra careful about the evolution of the symptoms...